# SDR CALA9701255

- Difficulty date: August 30, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N13881
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48045
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Bearing
- Condition: Failed
- Location: Nlg
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A LOUD GRINDING NOISE CAME FROM THE NOSE WHEEL AREA UPON TOUCHDOWN ON LANDING AT BOS.  MAINTENANCE FOUND THE LT NOSE WHEEL INNER BEARING HAD FAILED AND DAMAGED THE AXLE.  THE LT AND RT NOSE WHEELS WERE REMOVED AND REPLACED.  IN ADDITION, THE NOSE GEAR PISTON STRUT AND SEALS WERE REMOVED AND REPLACED IAW MM 32-00-01, LEAK  CHECKS WERE GOOD.  THE NOSE  GEAR WAS SWUNG AND OPERATION CHECKED GOOD.
